Functiones et Approximatio Commentarii Mathematici

Regularity of mappings of finite distortion

Flavia Giannetti, Luigi Greco, and Antonia Passarelli di Napoli

Full-text: Open access


We study the degree of regularity of the Jacobian determinant of a mapping of finite distortion $K$, under suitable integrability assumptions on $K$.

Article information

Funct. Approx. Comment. Math., Volume 40, Number 1 (2009), 91-103.

First available in Project Euclid: 30 March 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 26B10: Implicit function theorems, Jacobians, transformations with several variables
Secondary: 42B25: Maximal functions, Littlewood-Paley theory

Mappings of finite distortion Jacobian determinant higher integrability


Giannetti, Flavia; Greco, Luigi; Passarelli di Napoli, Antonia. Regularity of mappings of finite distortion. Funct. Approx. Comment. Math. 40 (2009), no. 1, 91--103. doi:10.7169/facm/1238418800.

Export citation


  • E. Acerbi, N. Fusco, An approximation lemma for $W^1,p$ functions, in: J.M.Ball (Ed.), Material Instabilities in Continuum Mechanics (Edinburgh, 1985-1986), Oxford University Press, New York, 1988.
  • K. Astala, J. Gill, S. Rohde, E. Saksman, Optimal regularity for planar mappings of finite distortion, to appear.
  • K. Astala, T. Iwaniec, P. Koskela, G. Martin, Mappings of $BMO$-bounded distortion, Math. Annalen 317 (2000), 703--726.
  • K. Astala, T. Iwaniec, G. Martin, Elliptic Partial Differential Equations and Quasiconformal Mappings in the Plane, Princeton Mathematical Series, Princeton (2009).
  • B. Bojarski, Homeomorphic solutions of Beltrami systems, Dokl. Akad. Nauk. SSSR. 102 (1955), 661-664.
  • H. Brezis, N. Fusco, C. Sbordone, Integrability for the Jacobian of orientation preserving mappings, J. Funct. Anal., 115 (1993), no. 2, 425--431.
  • R. Coifman, P.-L. Lions, Y. Meyer, S. Semmes, Compensated compactness and Hardy spaces, J. Math. Pures Appl.(9) 72 (1993), 247--286.
  • G. David, Solutions de l'equation de Beltrami avec $\|\mu\|_\infty=1$, Ann. Acad. Sci. Fenn. Ser. AI Math., 13 (1988), 25--70.
  • A. Elcrat, N. Meyers, Some results on regularity for solutions of nonlinear elliptic systems and quasiregular functions, Duke Math.J., 42 (1) (1975), 121--136.
  • D. Faraco, P. Koskela, X.Zhong, Mappings of finite distortion: the degree of regularity, Adv. Math. 190 (2005), 300--318.
  • F. W. Gehring, The $L^p$-integrability of the partial derivatives of a quasiconformal mapping, Acta Math. 130 (1973), 265--277.
  • M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Annals of math. Study # 105, Princeton University Press, Princeton, New Jersey, 1983.
  • L. Greco, A remark on the equality det$\,Df=$Det$\,Df$, Diff. Int. Eq., 6 (1993), no. 5, 1089--1100.
  • L. Greco, Sharp integrability of nonnegative Jacobians, Rend. Mat. Appl. (7) 18 (1998), no. 3, 585--600.
  • L. Greco, T. Iwaniec, New inequalities for the Jacobian, Ann. Inst. H. Poincaré Anal. Non Linéaire 11 (1994), no. 1, 17--35.
  • L. Greco, T. Iwaniec, G. Moscariello, Limits of the improved integrability of the volume forms, Indiana Univ. Math. J. 44 (1995), no. 2, 305--339.
  • L. Greco, T. Iwaniec, C. Sbordone Variational Integrals of nearly linear growth, Differential and Integral Equations 10 (1997), no. 4, 687--716.
  • T. Iwaniec, The Gehring lemma, in: P.Duren, J.Heinonen, B.Osgood and B.Palka, Quasiconformal Mappings and Analysis, Springer-Verlag, New York, 1998.
  • T. Iwaniec, P. Koskela, G. Martin, Mappings of $BMO$-distortion and Beltrami type operators, J. Anal. Math. 88 (2002), 337--381.
  • T. Iwaniec, P. Koskela, G. Martin, C. Sbordone, Mappings of exponentially integrable distortion: $L^n\log^\chi L$-integrability, J. London Math. Soc. (2) 67 (1) (2003), 123--136.
  • T. Iwaniec, G. Martin, Geometric Function Theory and Non-linear Analysis, Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, New York, 2001.
  • T.Iwaniec, L. Migliaccio, G. Moscariello, A. Passarelli di Napoli, A priori estimates for nonlinear elliptic complexes, Adv. Differential Equations 8 (2003), no. 5, 513--546.
  • T. Iwaniec, C. Sbordone, On the integrability of the Jacobian under minimal hypothesis, Arch. Rational Mech Anal., 119 (1992), 129--143.
  • T. Iwaniec, C. Sbordone, Quasiaharmonic fields, Ann. Inst. H. Poincaré Anal. Non Linéaire 18 (2001), no. 5, 519--572.
  • J. Kauhanen, P. Koskela, J. Malý, J. Onninen, X. Zhong, Mappings of finite distortion: sharp Orlicz conditions, Rev. Mat. Iberoamericana 49 (2003), 857--872.
  • J. Lewis, On very weak solutions of certain elliptic systems, Comm. Part. Diff. Equ. 18 (1993), no. 9&10, 1515--1537.
  • O. Martio, On the integrability of the derivative of a quasiregular mapping, Math. Scand. 35 (1974), 43--48.
  • L. Migliaccio, G. Moscariello, Higher integrability of div-curl products, Ricerche Mat. 49 (2000), no. 1, 151--161.
  • G. Moscariello, On the integrability of the Jacobian in Orlicz spaces, Math. Japon. 40 (1994), no. 2, 323--329.
  • S. Müller, Higher integrability of determinants and weak convergence in $L^1$, J. reine angew Math., 412 (1990), 20--34.
  • E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, Princeton, 1970.